Loading...

Tuesday, February 11, 2014

Dispensing pills

If anyone reading this has any knowledge about the effects, if any, of dispensing pills with one's bare hands, I would greatly appreciate getting an email.

I've been feeling weird lately and having some of the same symptoms (very mild) that Marshall experiences as side effects of some of his drugs.

So it occurred to me that -- except for his cancer pills (which I never touch...I use tweezers) -- I give him his medications (prednisone, blood pressure, diabetes, sleeping pills, anxiety pills, Plavix, allergy pills, etc.) -- using my bare hands. i give our dogs their medications (Rimadyl, thyroid, cholodin, ammonium chloride) using my bare hands.

Is it possible that I could be absorbing enough of these medications to cause me to have some small issues? I spent an hour or so on the internet trying to research this, but could not really find anything. I found one article outlining the reverse ... that giving a patient their pills using your bare hands can actually be bad for the patient because things from my hands, like lotions or anything else I've touched, can contaminate the pills. That alone convinced me that I need to go out today and get some latex gloves. But I'm still curious about any possible effects it could have had on me.

Thanks.


- Posted using BlogPress from my iPad

No comments:

Post a Comment